74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin through PICC line

12 REPLIES 12
ninicgadic
Member

Re: Herceptin through PICC line

Hi Preet

Yes, I’ve now finished all my treatment. Now, are you talking about chemo drugs too or just Herceptin? All I would say is, I was very nervous about having a picc line. I had a good chat with my care nurses and then decided to go for it. I’m so glad I did. My veins weren’t great to start with and they advised it might get harder to cannulate each time. Having the line is a really simple procedure. Once it’s in you just have to make sure to keep the area as clean as you can. I had a line care appointment each week, where they just flushed the line and changed my dressing. Apart from that there was nothing else to do and I quickly forgot it was there. I had 6 sessions of chemo through mine, together with my first 3 Herceptins. After that my line came out, and I then switched to injections every 3 weeks in my thigh for the remaining 15 injections. It really wasn’t a problem. If you got for injections in your thigh rather than through the picc line, just ask your nurses to make sure it’s out of the fridge for a little while, and that they inject it very slowly, otherwise you can get quite a stinging sensation. Slower the better, so don’t be afraid to tell them if it goes in to quickly. Hopefully I’ve understood your question! Just message if you need any help with anything else. Wishing you all the best and lots of love, don’t be worried and take all the advice you can. Stay in touch and let me know how you go, Nicki xx

Preet
Member

Re: Herceptin through PICC line

Hi ninicgadic

Have you finished your treatments? I have not started mine and wanted to know what you did with pic line. I'm thinking of not having it just having iv each time. Please can you tell me how you coped with it in. Also did you do injections?

Preet 

Ali49
Member

Re: Herceptin through PICC line

Hi Bibi, about a week after letrozole injection, i found that a few miniutes after i ate i needed the toilet urgently. It has lessened now and i have had 14 with 4 to go. Hope yours improves x
ninicgadic
Member

Re: Herceptin through PICC line

Hi Ali, sorry I haven't yet had Herceptin on its own (will be on the 17th). Hopefully it won't be as bad as the first 3 which I had alongside the Docetaxol. Thanks for your advice and good luck with yours xx
Bibi
Member

Re: Herceptin through PICC line

Hi Ali - interested to hear that you had diarrhoea with Herceptin on its own - I have had 2 injections after 4 with chemo - as with you I blamed the Docetaxol then but have had it after the injections as well. Been trying to decide whether it was Herceptin/Letrozole/rads but have come to conclusion it’s probably the Herceptin- Not as bad as when on chemo but at least I will know to expect it in future 😏.

Ninicgadic as Ali said get the nurse to warm it with hands before injection and it’s fine - much better as injection than a PICC line- good luck for your future treatments x 

Ali49
Member

Re: Herceptin through PICC line

No nini never took anything for upset tummy. It came after i had eaten so only went to places where i knew there was decent toilets x
Jay68
Member

Re: Herceptin through PICC line

Good luck Ninicgadic with your surgeon meeting. I too had right mastectomy last September together with complete node removal x17. I was unable to have immediate recon as I had rads too. I can consider recon next year - at the moment unsure what I'm going to do! x
Jay68
Member

Re: Herceptin through PICC line

Have you had Herceptin without chemo yet? I think you may find it's the chemo causing the long lasting upset stomach. I used to get terrible diarrhea after docetaxol. Once chemo was over and I was just having the Herceptin by injection I found I'd have a bit of an upset stomach about 2 weeks after the injection but only for a day or two. Good luck ladies - the end of treatment is very near....!
ninicgadic
Member

Re: Herceptin through PICC line

Thanks Ali, that's very encouraging! Have you been prescribed anything other than Loperamide for your upset tummy? For me it's lasting for 2 weeks after each one, so is a bit much at the moment. Good luck with your last ones xxx
Ali49
Member

Re: Herceptin through PICC line

Definitely go with injections in your leg nini. And always ask the nurse can you hold the syringe to warm it up before she injects it. I get a small sting but nothing much. I have just had number 14! I also get joint pain and an upset tummy but the upset tummy has lessened now. You really dont need to keep the Picc line in. Good luck xx
ninicgadic
Member

Re: Herceptin through PICC line

Thank you so much for your reply Jay68.
I've yet to meet my surgeon which should be on the 26th Oct. They say I'll need a mastectomy and I'm hoping for reconstruction at the same time. Just reading all the previous comments about trouble with walking and plantar I initially thought I'd keep my line, but I'm going to have my 4th Herceptin as an injection on the 17th, so I might then get the live removed xx
Jay68
Member

Re: Herceptin through PICC line

Hi - well done for getting through the chemo!  

 

I finished all 18 treatments of Herceptin in June this year.  I began, like you, with 4 lots IV with the chemo then went over to injections in the thigh.  Personally, I would choose this method everytime.  The injections are quick (over 2/3 minutes) and although they sting a little bit (sometimes) and I always found it was once the needle came out and the plaster went on - but overall much better than IV.

 

Have you had surgery yet?

 

Good luck with further treatments - it seems an eternity away at this stage but honestly it goes so quick!

 

x

ninicgadic
Member

Herceptin through PICC line

Hi, I am ER negative, HER2 positive and have just finished 6 sessions of FEC-T with 3 of Herceptin and Pertuzamab. My consultant said I could keep my PICC line in my arm for the year's worth of Herceptin. Has anyone else done this, or have you swapped to injections in the leg? I've had joint pain and diarrhoea so far and wonder if these will continue until next year? Thanks.